Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

What causes severe swelling, pain and discoloration in the foot of a diabetic?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 9447 Questions
Question
I have diabetes I have been waking two miles a day my blood sugar dropped from 9.2 to 7.6 but my right foot started swelling up on the top behind the toes it hurts like I dropped a heavy weight on it there is a little darkness almost looks like a bruise
at the swelling is this from overdoing my walking. I have been walking every day since mid July
Wed, 23 May 2018 in Lump
 
 
Answered by Dr. Ivan R. Rommstein 32 minutes later
Brief Answer:
it's possible

Detailed Answer:
Hi and welcome.

Very often, diabetics have impaired sensation on foot and toes so it may lead to unnoticed injury. So this may explain the hematoma (the swelling and bruise like darkness).

In this case, it should pass on rest, ice and painkillers. Also, keep your legs elevated and apply elastic bandages.

However, if this bruise spreads or redness with fever occur then diabetic foot may be present and infection may start.

In this case, you need antibiotic treatment as soon as possible. It would be good to have very comfortable shoes and walk on the soft ground.

Let me know if I can assist you further.

Wish you good health.
Regards

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor